Louisiana, 2003Lightning Strike in Louisiana, April 8, 2003
April 8, 2003 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 8, 2:15 AM CST, 6 hours 30 minutes earlier.
Area forecast discussion, Apr 8, 2:15 AM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
315 AM CDT TUE APR 8 2003
SURFACE FRONT MOVEMENT HAS INCREASED TO 30 TO 35 KT. GRADIENT WINDS
WILL START TO AFFECT COASTAL WATERS EARLIER THAN EXPECTED. WILL
RAISE SMALL CRAFT ADVISORIES ALL LEGS IN FIRST PERIOD RATHER THAN
SECOND.
..........................................................
ETA AND AVN MODELS CLOSE WITH ETA A TAD FASTER ON EDGING MAIN TROUGH
EAST OF THE AREA THIS AFTERNOON. PREFER SLOWER AVN SOLUTION.
SATELLITE IMAGERY SHOWS IMPULSE MOVING NORTHEAST OUT OF TEXAS OVER
NORTHWEST GULF WHICH APPEARS FURTHER NORTH THAN AVN MODEL OR ETA
MODELS SUGGEST FOR THE 06Z POSITION. IN ADDITION SURFACE ANALYSES
SHOWS EAST TO WEST BOUNDARY ACROSS COASTAL WATERS ADDING LIFT TO
GULF MOISTURE INFLUX. ALSO MAIN SHORT WAVE DROPPING SOUTHEAST IN THE
CENTRAL PLAINS APPEARS TO BE A TAD SLOWER THAN ETA SUGGESTS. WILL
KEEP THREAT OF THUNDERSTORMS IN THROUGH THE MORNING HOURS...WITH A
FEW POSSIBLY SEVER. APPEARS MAIN THREAT WILL BE RAINFALL AND
POSSIBLE FLOODING AS ALL ADDITIONAL NOW SHOULD BE RUNOFF. RAINFALL
ESTIMATES ARE 2 TO 4 INCHES IN THE SOUTH PORTION OF BATON ROUGE
PARISH WITH 1 TO 1.25 INCHES FOR PARISHES NORTH OF LAKE
PONTCHARTRAIN. WILL MAINTAIN FFA THROUGH TODAY. IMPROVING
CONDITIONS IN STORE FOR THE LATE AFTERNOON HOURS WITH GENERAL
CLEARING AND COOLER TREND IN STORE FOR REMAINDER OF WEEK. THICKNESS
PROGGS SHOW SIGNIFICANT AMOUNT OF SUBSIDENCE AND COOLING BEHIND THIS
TROUGH. WILL GO WITH NEAR FREEZING TEMPERATURES IN SOUTHWEST MS
COUNTIES FOR WEDNESDAY NIGHT/THURSDAY MORNING. IN MARINE ZONES LOOKS
LIKE EXERCISE CAUTION WILL HOLD FOR TODAY...HOWEVER...WINDS IN
EXCESS OF 25 KNOTS WILL OCCUR AS INFLOWS INTO STRONG CONVECTIVE
CELLS. WILL RAISE SMALL CRAFT ADVISORYS TONIGHT.
MCB 65/43/55/33 8000 BTR 65/44/56/34 8000
MSY 68/50/58/43 +100 GPT 71/46/57/35 +100
.NEW...SMALL CRAFT ADVZY COASTAL WATERS KPQL TO ATCHAFALAYA RIVER
INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS.
LA...FLOOD WATCH LAZ034>040-046>050-056>065.
MS...FLOOD WATCH MSZ068>071-077-080>082.Hazardous weather outlook, Apr 8, 5:00 AM CST, 3 hours 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT TUE APR 8 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS MORNING
ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. DAMAGING WIND
GUSTS AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS. A VERY
MOIST...WARM...AND UNSTABLE AIRMASS...COMBINED WITH A COLD FRONT AND
UPPER LEVEL DISTURBANCES...WILL CONTINUE TO CAUSE SCATTERED TO
NUMEROUS THUNDERSTORMS THIS MORNING.
HEAVY RAINFALL AND FLOODING...
THUNDERSTORMS WILL HAVE THE POTENTIAL TO REPEAT OVER THE SAME AREAS
THROUGH THIS MORNING...ESPECIALLY ACROSS AREAS OF SOUTHEAST
LOUISIANA NORTH AND WEST OF LAKE PONTCHARTRAIN AND COASTAL
MISSISSIPPI. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE THROUGH THIS MORNING. THIS
WILL RESULT IN THE THREAT OF FLOODING OF SMALL STREAMS AND URBAN
AREAS ALONG WITH FLOODING OF LOW LYING AREAS AND UNDERPASSES. THE HEAVY
RAINFALL WILL CAUSE NUMEROUS RIVERS TO RISE TO NEAR OR ABOVE FLOOD
STAGE OVER THE NEXT SEVERAL DAYS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE COASTAL
WATERS TODAY AND CONTINUE INTO THURSDAY. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED TUESDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
Lightning, Tangipahoa
- When
- April 8, 8:45 AM CST
- Where
- Tangipahoa County, Hammond
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 30.627, -90.406 (the zone’s center; the record gives no point)
A man received minor injuries when he was struck by lightning.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, April 8, 20035 injured · $50 million · 3 in hail · 7 events
- Hail and Damaging Wind in Texas, April 8, 20031 in hail · 3 events
- Flash Flooding in Georgia, April 8, 20033 events
- Hail in Texas, April 8, 20031 in hail · 2 events
- Hail in Louisiana, April 8, 20031.75 in hail · 1 event
- Hail in Louisiana, April 8, 20031.75 in hail · 1 event
- Hail in Texas, April 8, 20030.88 in hail · 1 event
- Hail in Texas, April 8, 20030.75 in hail · 1 event
- Hail in Louisiana, April 8, 20031.75 in hail · 1 event
- Waterspout in Gulf of Mexico, April 8, 20031 event
- Flood in Ohio, April 8 to 10, 20031 event
- Flash Flood in Florida, April 8, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350198.